Answered by: Dr Nur Syuhada binti Zulkifli
my friend is 30 years old, admitted to ward with CAPD Peritonitis. She’s also hypokalemia due to constantly vomiting. Her medication right now is Tab. Slow K 1.8g and Mist KCl 15mls, both on TDS dosing. Is it okay for me to give her bananas/sweet potatos/pomegranate/dried apricots to help her potassium level increase? If not, are there any other solution? She claims taking the Mist KCl makes her vomit everytime. Thank you in advance.
Hello and good morning
Thank you for your question.
Based on your question, I understand that you are worry about your friend’s problem. I will try to help you.
For your information, bananas, sweet potatoes, pomegranate and dried apricots are food that are rich in potassium. Consuming these foods will increase your potassium levels in the body. You can give your friends these foods as long as your friends does not have any allergy to them and there is no other contraindications to take the foods. Sometimes, the doctors will ask your friends to fast and only allow hospital’s medication to be consume by your friend.
Therefore, I advise you to refer to a doctor for a proper treatment. You can also have an online consultation with our doctors for more information and further treatments.
I hope this answer will help you. Thank you.